MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. BIVONA; Tube tracheostomy and tube cuff

SMITHS MEDICAL ASD, INC. BIVONA; Tube tracheostomy and tube cuff
Model Number SZ20FN60NSZ007S
Medical Device Problem Code Gas/Air Leak (2946)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 07/03/2021
Type of Reportable Event Malfunction
Event or Problem Description
Information received a smiths medical tracheostomy|silicone - bivona tubes custom was leaking reported trachs are looking different than before and the cuffs are not holding water like they used to as for having to add more water and work harder to keep air out.
 
Additional Manufacturer Narrative
This remediation mdr was generated under protocol (b)(4), as a result of warning letter cms# (b)(4) a device history record (dhr) review was conducted which indicated all inspections were completed and no issues were noted during manufacture.Product sample was received for evaluation.Visual and functional testing were performed.One device was returned for two complaints.The returned device determined that device did not match the provided part number or lot number.The returned device was assembled with white-colored silicone, which is used for standard product.Visual inspection confirmed a ruptured cuff, but it also confirmed that the product was beyond the 5-year shelf life stated on the labeling for the product.The instruction for use, stated under warnings to use either minimal leak or minimal occlusive volume techniques to establish the cuff and to ensure correct inflation at regular intervals.Under-inflation of the cuff may result in aspiration of subglottic secretions leading to lung infections.Over-inflation may result in permanent damage to the trachea.The root cause of the reported issue could not be confirmed.No corrective actions are planned at this time.The manufacture regularly analyzes complaint data and trends and will take further actions accordingly.

Brand Name
BIVONA
Common Device Name
Tube tracheostomy and tube cuff
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
5700 west 23rd ave
gary IN 46406
Manufacturer (Section G)
SMITHS MEDICAL ASD, INC.
5700 west 23rd ave
gary IN 46406
Manufacturer Contact
jim vegel
6000 nathan lane north
minneapolis, MN 55442
MDR Report Key11957312
Report Number3012307300-2021-05709
Device Sequence Number13776922
Product Code JOH
UDI-Device Identifier15019517230871
UDI-Public15019517230871
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K923878
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/25/2026
Device Model NumberSZ20FN60NSZ007S
Device Catalogue NumberSZ20FN60NSZ007S
Device Lot NumberGA014266
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/07/2021
Supplement Date Received by Manufacturer12/19/2022
Initial Report FDA Received Date06/08/2021
Supplement Report FDA Received Date01/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/11/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown